Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 460, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 11:34 PM MDT for Cherry County, Garden County, Grant County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 11:34 PM MDT (05:34 UTC)
- Expired
- Sep 25, 2005, 12:21 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -532 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250534
SVRLBF
NEC031-069-075-250630-
/O.NEW.KLBF.SV.W.0460.050925T0534Z-050925T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM MDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
GRANT COUNTY IN WEST CENTRAL NEBRASKA
EXTREME SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1230 AM MDT
* AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 24 MILES SOUTHWEST OF ASHBY...OR ABOUT 28 MILES
NORTH OF OSHKOSH...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHBY BY 1215 AM MDT
HYANNIS BY 1225 AM MDT
LAT...LON 4186 10244 4170 10231 4175 10205 4176 10150
4210 10145 4208 10198 4200 10202
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 250603
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
103 AM CDT SUN SEP 25 2005
NEC031-069-075-250630-
/O.CON.KLBF.SV.W.0460.000000T0000Z-050925T0630Z/
GARDEN NE-GRANT NE-CHERRY NE-
1203 AM MDT SUN SEP 25 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT
FOR EXTREME SOUTH CENTRAL CHERRY...GRANT AND NORTH CENTRAL GARDEN
COUNTIES...
AT 1159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ASHBY...OR ABOUT 32
MILES NORTHWEST OF ARTHUR...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHBY BY 1220 AM MDT
6 MILES NORTHWEST OF HYANNIS BY 1230 AM MDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4186 10244 4170 10231 4175 10205 4176 10150
4210 10145 4208 10198 4200 10202
$$
SPRINGER000
WWUS53 KLBF 250621
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 AM CDT SUN SEP 25 2005
NEC031-069-075-250631-
/O.CAN.KLBF.SV.W.0460.000000T0000Z-050925T0630Z/
GARDEN NE-GRANT NE-CHERRY NE-
1221 AM MDT SUN SEP 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
CHERRY...GRANT AND NORTH CENTRAL GARDEN COUNTIES IS CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4186 10244 4170 10231 4175 10205 4176 10150
4210 10145 4208 10198 4200 10202
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 12:51 PM MDT, 10 hours 43 minutes earlier.
Area forecast discussion, Sep 24, 12:51 PM MDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CDT SAT SEP 24 2005 .DISCUSSION... AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW. SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY FOCUS FOR ANY TORNADIC ACTIVITY. EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE H7 CAP HOLDS. FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA. LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES ASSOCIATED WITH DEPARTING MCS. SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS SWRN ZONES. MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY. CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW. THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Sep 24, 2:54 PM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SAT SEP 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DDB
In the hours before
Local storm report, Sep 24, 6:37 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 8 SE BARTLETT 41.80N 98.44W
09/24/2005 1.25 INCH WHEELER NE PUBLIC
DIME TO HALF DOLLAR SIZED HAIL REPORTED LASTING 5 MINUTES
&&
AODERLocal storm report, Sep 24, 6:39 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 9 SE BARTLETT 41.79N 98.43W
09/24/2005 1.75 INCH WHEELER NE TRAINED SPOTTER
PEA TO GOLF BALL SIZED HAIL REPORTED
&&
AODERLocal storm report, Sep 24, 7:13 PM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SW BRADY 40.99N 100.41W
09/24/2005 1.25 INCH LINCOLN NE PUBLIC
&&
AODERLocal storm report, Sep 24, 8:29 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL BURWELL 41.78N 99.13W
09/24/2005 1.00 INCH GARFIELD NE CO-OP OBSERVER
&&
JMCLocal storm report, Sep 24, 9:41 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 8 S BASSETT 42.47N 99.54W
09/24/2005 1.75 INCH ROCK NE LAW ENFORCEMENT
&&
JMCSpecial weather statement, Sep 24, 10:23 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT SAT SEP 24 2005 NEZ007-009-010-027>029-038-250630- BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 1123 PM CDT SAT SEP 24 2005 ...TORNADO WATCH 814 ALLOWED TO EXPIRE... TORNADO WATCH 814 FOR THE FOLLOWING LOCATIONS IN NORTH CENTRAL NEBRASKA... COUNTIES INCLUDED ARE... BOYD...CUSTER...GARFIELD...HOLT...LOUP...ROCK...WHEELER HAS BEEN ALLOWED TO EXPIRE. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Sep 24, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 32 min |
| Sep 24, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Sep 24, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Sep 24, 8:02 PM MDT | Tornado Warning | LBF | Brown | 43 min |
| Sep 24, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 50 min |
| Sep 24, 8:35 PM MDT | Tornado Warning | LBF | Rock | 55 min |
| Sep 24, 8:37 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Sep 24, 8:43 PM MDT | Tornado Warning | LBF | Brown | 24 min |
| Sep 24, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 36 min |
| Sep 24, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Sep 24, 11:11 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Sep 24, 11:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 58 min |
| Sep 24, 11:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Sep 25, 12:12 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 63 min |
| Sep 25, 12:13 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Sep 25, 1:14 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.